Often there are side effects that develop because of the dosage size of the drug and the main therapeutic effects of medicinal solutions of HES. There may be a hypersensitivity of varying severity. Among the symptoms are anaphylactoid manifestations (influenza-like symptoms: muscle, head, and lumbar pains, and in addition tachycardia with bradycardia, bronchial spasms and pulmonary edema of the non-cardial type), pressure decrease, vomiting, urticaria and nausea. In addition, there is chills, anaphylaxis, an increase in temperature, swelling of the legs and an increase in the size of the salivary glands. Coagulation factors may also decrease (due to the hemodilution process due to the administration of the HES solution without the addition of concurrent blood products).
Allergy manifestations are relatively rare and occur regardless of the dosage size of the drug. Often, with prolonged administration of the solution in large doses, the patient develops itchy skin.
Impact on the function of lymph and blood flow: often due to hemodilution, a decrease in the level of hematocrit, as well as the protein concentration in the plasma. Depending on the size of the dose used, the solution is capable of provoking a decrease in the concentration of coagulation factors, thereby affecting the process of blood turnover.
The bleeding period, as well as the level of the APTS index, may increase, but the activity of factor 8 in Willebrand, on the contrary, decreases.
Effects of the drug on biochemical values: the use of the HES element increases the plasma index of α-amylase (due to the formation of a complex starch compound and α-amylase, which is slowly excreted through the kidneys and otherwise). This symptom can be mistaken for a biochemical attack of pancreatitis.
Manifestations of anaphylaxis: as a result of infusion of the HES element, anaphylactic symptoms develop that have a different degree of severity. Because of this, all patients who are given this medication require constant monitoring by physicians. With the development of the initial manifestations of any anaphylactic signs, it is necessary to immediately stop the infusion and provide the patient with emergency help.